Discussions By Condition: Medical Stories

Where do I go for help?

Posted In: Medical Stories 1 Replies
  • Posted By: hvalenti
  • October 9, 2007
  • 05:34 PM

I thought I posted this but perhaps it didn't take. I apologize if this has been posted somewhere else, but I can't find it. :(

I am a 51 y/o obese female who's not felt well for years. Lots of abdominal pain, chronic diarrhea on and off for years (sometimes bloody), headaches, fatigue, stiffness, memory loss, some balance disturbance but not severe. Many colon & endoscopies reveal nothing but a few polyps, removed. Elevated C-reactive protein constantly, sometimes elevated ESR. Diagnosed in Jan 2007 w/low B12 (I think it was in the 200s when dx'd). Went for 4 weekly injections, then to monthly. I found that the headaches I'd had for years seemed to leave - but would return by the 3rd week (as well as the memory loss), so switched to every 3rd week injections. Dx'd in April with an anal fissure which took 4 months to resolve (I wouldn't wish this on my worst enemy=most painful thing I've ever endured!) Recently I have developed swollen lips which swell, then peel and crack, then seem to ooze (can't see w/naked eye but I can feel it) and then forms a light scab which is easily removed with water. It also looks like a little kid who licks his lips - it is very red, raw and burning around my lips. This cycle has repeated itself weekly now for about 6 weeks. Saw my PCP last week who mentioned it could be vitamin B deficiencly (but I take B12 shots!). Had CT of abdomen/pelvis last week which revealed nothing significant (oh, a swollen lymph node near my aorta which has been present for about 2+ years, but I'm told it's nothing to worry about). Many, many kidney stones passed and still in kidneys (2 lithotripsies).

I work with MDs. Talked to the neurologist, who said there's nothing he can really do as he would only do what's already been done...diagnose the B12 deficiency. Talked to the GI guy because I thought maybe I have Crohns, but he doesn't think I do (he's done all my "-oscopies"...did invite me to come see him though but I feel I'd have to convince him about there being something wrong with me).

I've also considered perhaps a celiac disease diagnosis but feel like a hypochondriac, going into my PCP and suggesting all this stuff. She has worked with me but everything comes back negative, yet I still don't feel good. My PCP says it's disturbing that even with the injections, my B12 will go up to about 600 but then back down into the 300s just before I get another shot. She seems at a loss. I just took two days off of work because I am so stiff I can hardly walk. Also have noticed my fingers have become painful and stiff, but RA tests come back ok.

I take Celexa, Lisinopril, Glucophage and occasionally Prevacid (have used it since 1998 when dx'd with severe GERD, however, I only use it when I seem to have a "flare-up" as I don't like taking it regularly w/o symptoms). Have read that the Glucophage and Prevacid can contribute to the B12 deficiency, as well.

My question is, where do I go? What kind of doctor do I need to see? I just don't know where to proceed for the best help. ??? Any ideas? Thank you for your consideration.

Reply Flag this Discussion

1 Replies:

  • Basically you need NAET/Bioset, a Chiro and especially a Doctor of Oriental Medicine.Visit NAET.com and read about it. There you can find the right certified specialist near you.Also Check out Beyondhealth.com and Mercola. You don't have to buy anything from those websites- just read all the free advice.http://www.acupuncturetoday.com/mpacms/at/home.phpBest,Mar.
    Eatafruit78 960 Replies
    • October 9, 2007
    • 07:39 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?